Alert archive / Florida / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 33, NWS Miami, FL

June 7, 2004Collier County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Jun 7, 2004, 2:22 PM EDT for Collier County, Florida. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 7, 2004, 2:22 PM EDT (18:22 UTC)
Expired
Jun 7, 2004, 3:15 PM EDT
In force
53 min
Issued by
NWS Miami, FL
Area
Counties, with a storm outline in the text

County Collier County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2004-06-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1699 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2004-06-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1699 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
980 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 071822
SVRMIA
FLC021-071915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
220 PM EDT MON JUN 7 2004

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN COLLIER COUNTY IN SOUTH FLORIDA.

* UNTIL 315 PM EDT

* AT 220 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STORM CAPABLE OF PRODUCING DAMAGING WINDS OVER MONROE STATION. THE
  STORM WAS NEARLY STATIONARY.

* THE STORM WILL AFFECT...
  AREAS ALONG TAMIAMI TRAIL IN AND AROUND MONROE STATION

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WINDS IN EXCESS OF 60 
MPH...DAMAGING HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAINFALL. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR 
HOME OR BUSINESS. THIS STORM HAS THE POTENTIAL TO CAUSE SERIOUS 
INJURY AND SIGNIFICANT DAMAGE TO PROPERTY.

FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES AND
AVOID WATER. MOVE INDOORS OR INSIDE A VEHICLE IF POSSIBLE. AVOID
USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG
UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES.

LAT...LON 2581 8099 2593 8098 2594 8115 2581 8118

$$

DG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 1:10 PM EDT, 1 hour 12 minutes earlier.

Area forecast discussion, Jun 7, 1:10 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
110 PM EDT MON JUN 7 2004

.DISCUSSION...THUNDERSTORM ACTIVITY AT THIS TIME IS CONCENTRATED
ACROSS THE FAR SOUTHERN PORTION OF THE SERVICE AREA...AS WELL AS
ACROSS INLAND AREAS OF PALM BEACH COUNTY. EARLIER STORMS IN THE FT.
LAUDERDALE-MIAMI METRO AREAS TEMPORARILY STABILIZED THE ENVIRONMENT.
HOWEVER...EXPECT RECOVERY THROUGH LATE AFTERNOON...WITH MORE STORM
DEVELOPMENT INTO THE EARLY EVENING HOURS...SOME AFFECTING THE
EASTERN METRO AREAS AGAIN.

EASTERLY FLOW BUILDS IN A BIT TOMORROW AS THE LOW LEVEL RIDGE SLIDES
NORTHWARD. THEREFORE...EXPECT THE EAST METRO AREAS TO HAVE MID-LATE
MORNING TSRA ACTIVITY WITH IMPROVING CONDITIONS IN THE AFTERNOON.
INTERIOR SOUTH FLORIDA WILL SEE PEAK CONVECTION IN COLLIDING SEA
BREEZE BOUNDARIES DURING THE AFTERNOON.

A LOW LEVEL PERTURBATION SEEN IN SATELLITE IMAGERY...EXTENDING FROM
SOUTH OF HISPANIOLA NORTHEASTWARD TO NORTH OF PUERTO RICO WILL
CONTINUE TO MOVE NORTHWESTWARD. GFS SHOWS THIS FEATURE CROSSING
SOUTH FLORIDA TUESDAY NIGHT...WITH DECENT OMEGA NOTED ON AND EAST OF
ITS AXIS. GOES DERIVED PWAT SATELLITE DATA INDICATE HIGHER PWAT AIR
CONTAINED WITH THIS FEATURE...SO AGREE WITH HIGHER MAV POPS FOR
EASTERN AREAS TUESDAY NIGHT-EARLY WED...AND WENT CLOSE TO THESE
NUMBERS.

&&

.MARINE...PREVAILING WINDS NEXT SEVERAL DAYS WILL BE ESE 10-15
KNOTS. THIS WILL RESULT IN ATLANTIC SEAS 2-4 FEET. GULF SEAS WILL
REMAIN LOW NEAR SHORE...AND 2-3 FEET OFF SHORE.
&&

.FIRE WEATHER...NO PROBLEMS. BENEFICIAL RAINS SEEN IN MANY AREAS.
&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH 75 88 76 88 / 30 40 40 40
FORT LAUDERDALE 76 87 77 88 / 30 40 40 40
MIAMI           78 88 78 89 / 30 40 40 40
NAPLES          73 90 72 90 / 30 50 20 40
&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

DG
Hazardous weather outlook, Jun 7, 11:19 AM EDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIAMI FL
1119 AM EDT MON JUN 7 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA

FLZ068-072-074-072200-
BROWARD METROPOLITAN-DADE METROPOLITAN-PALM BEACH EASTERN-
1119 AM EDT MON JUN 7 2004

.DAY ONE...THIS AFTERNOON

...LIKELY RISK OF LIGHTNING IN POSSIBLE STRONG THUNDERSTORMS...

A WEAK TROPICAL WAVE MOVING ACROSS SOUTH FLORIDA TODAY WILL
GENERATE NUMEROUS SHOWERS AND THUNDERSTORMS. SOME OF THE
THUNDERSTORMS COULD BE STRONG PRODUCING GUSTY WINDS...LOCALLY
HEAVY RAIN AND POSSIBLE SMALL HAIL. THE MAIN HAZARD WILL BE
THE FREQUENT CLOUD TO GROUND LIGHTNING STRIKES.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ADDITIONAL INFORMATION AND DETAILED GRAPHICS CAN BE FOUND ON THE
NATIONAL WEATHER SERVICE WEB SITE AT MIAMIWEATHER.INFO. FOR
INFORMATION IN SPANISH, VISIT OUR WEB SITE AT ELTIEMPOENMIAMI.INFO.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE DEVELOPMENT OF THUNDERSTORMS WILL BECOME AN ALMOST DAILY
OCCURRENCE. AT THIS TIME...LIGHTNING STRIKES WILL BE THE MAIN
HAZARD.

NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

BAXTER

In the hours before

Special weather statement, Jun 7, 8:25 AM EDT, 5 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
825 AM EDT MON JUN 7 2004

FLZ072-071315-
BROWARD METROPOLITAN-
825 AM EDT MON JUN 7 2004

...STRONG THUNDERSTORM APPROACHING THE CENTRAL BROWARD COASTLINE...

A STRONG THUNDERSTORM OVER THE NEAR SHORE WATERS OF CENTRAL BROWARD
COUNTY WILL MOVE SLOWLY WEST AT 5 MPH TOWARD THE COASTLINE OF CENTRAL

BROWARD COUNTY. SOME LOCATIONS THAT COULD BE AFFECTED BY THIS
THUNDERSTORM ARE LAUDERDALE BY THE4 SEA...OAKLAND PARK...AND FORT
LAUDERDALE. WINDS GUSTS UP TO 40 MPH...CLOUD TO GROUND LIGHTNING
STRIKES...AND BRIEF HEAVY RAINFALL WILL ACCOMPANY THESE
THUNDERSTORMS.

THIS THUNDERSTORM HAS ALSO PRODUCED A FEW WATERSPOUTS OVER THE NEAR
SHORE WATERS OF BROWARD COUNTY. RESIDENTS ALONG THE COASTLINE OF
CENTRAL  BROWARD COUNTY NEED TO BE ALERT FOR MORE WATERSPOUTS THAT
COULD MOVE  ONSHORE AND POSSIBLY BECOME A TORNADO.

IF YOU SEE ANY SEVERE WEATHER REPORT IT TO YOUR LOCAL OFFICE AND THEY
WILL REPORT IT BACK TO THE NATIONAL WEATHER OFFICE.

BAXTER
Special weather statement, Jun 7, 1:17 PM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
117 PM EDT MON JUN 7 2004

FLZ075-071817-
MAINLAND MONROE-
117 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS OVER THE MAINLAND MONROE COUNTY...

STRONG THUNDERSTORMS OVER MAINLAND MONROE COUNTY WILL REMAIN NEARLY
STATIONARY NEAR THE WILDERNESS WATERWAY THROUGH 120 PM. THE
THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO
GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY
LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE
STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 1:42 PM EDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
142 PM EDT MON JUN 7 2004

FLZ071-071842-
WESTERN BROWARD-
142 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN BROWARD COUNTY BETWEEN HIGHWAY 27
AND SAWGRASS EXPRESSWAY WILL SLOWLY DRIFT SOUTH TO SOUTHWEST THROUGH
245 PM. THE THUNDERSTORMS CAN PRODUCE WIND GUSTS UP TO 50
MPH...FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAINFALL...AND SMALL
HAIL. IF YOU SEE ANY LIGHTNING OR HEAR THUNDER MOVE INTO A STURDY
BUILDING UNTIL THE STORMS HAVE PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 2:03 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
203 PM EDT MON JUN 7 2004

FLZ072-071903-
BROWARD METROPOLITAN-
203 PM EDT MON JUN 7 2004

..STRONG THUNDERSTORMS OVER THE WESTERN METRO BROWARD COUNTY...

STRONG THUNDERSTORMS OVER WESTERN METRO BROWARD COUNTY BETWEEN HCORAL
SPRINGS AND PEMBROKE PINES ALONG SAWGRASS EXPRESSWAY WILL SLOWLY
DRIFT SOUTH TO SOUTHWEST THROUGH 300 PM. THE THUNDERSTORMS CAN
PRODUCE WIND GUSTS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...HEAVY RAINFALL...AND SMALL HAIL. IF YOU SEE ANY LIGHTNING
OR HEAR THUNDER MOVE INTO A STURDY BUILDING UNTIL THE STORMS HAVE
PASS.

REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE AND
THEY WILL RELATE IT THE NATIONAL WEATHER OFFICE.

FOR ADDITIONAL INFORMATION VISIT THE MIAMI NATIONAL WEATHER SERVICE
WEBSITE AT MIAMIWEATHER.INFO. FOR INFORMATION IN SPANISH, VISIT OUR
WEBSITE AT ELTIEMPOENMIAMI.INFO.

BAXTER
Special weather statement, Jun 7, 2:14 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
214 PM EDT MON JUN 7 2004

FLZ070-075-071845-
EASTERN COLLIER-MAINLAND MONROE-
214 PM EDT MON JUN 7 2004

...STRONG THUNDERSTORMS ALONG TAMIAMI TRAIL NEAR MONROE STATION...

AT 215 PM...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM DRIFTING
SOUTHWARD...AFFECTING AREAS NEAR MONROE STATION ALONG TAMIAMI TRAIL.
THIS THUNDERSTORM WILL PRODUCE GUSTY WINDS TO 40 MPH ALONG WITH
SMALL HAIL. DANGEROUS CLOUD TO GROUND LIGHTNING AND HEAVY RAINFALL
WILL ACCOMPANY THIS STORM AS WELL. IF THIS STORM CONTINUES TO
INTENSIFY...A SEVERE THUNDERSTORM WARNING WILL THEN BE ISSUED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

57

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:52 AM EDTSpecial Marine WarningMFL53 min
Jun 7, 12:59 PM EDTSevere Thunderstorm WarningMFLPalm Beach46 min
Jun 7, 2:14 PM EDTSevere Thunderstorm WarningMFLBroward61 min
Jun 7, 2:41 PM EDTSevere Thunderstorm WarningMFLCollier64 min
Jun 7, 3:53 PM EDTSpecial Marine WarningMFL52 min
Jun 7, 4:12 PM EDTSevere Thunderstorm WarningMFLCollier63 min

Nearby

Severe Thunderstorm Warnings in Florida, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.